DO you think this is from Ipi?

Posted By
8/30/2010 10:15am
View other posts by
Activity
Replies: 8

Husband had first dose on june 18, so it has been about 10 and a half weeks since then.  A few days ago he started having uncontrolled bms.  Prior to this he was always constipated, so we were kind of shocked.  His liver enzymes are also elevated.  He does have some disease in the liver.  He had a chest ct a couple weeks back due to fluid in the lungs and that also showed all the disease in his chest was stable, which was great news.  it just seems like in the past week his health has deteriorated quickly...  there are more bumps on his head and i even noticed a lump in his shoulder and side.  is it even possible that this is all from the ipi working or should i prepare myself for sad news?  his full body ct is tomorrow or tues and we get results the next day. 

Problems with diarrhea are a typical side effect of ipi and should be reported right away.  The normal treatment for diarrhea is not the right approach for diarrhea caused by ipi, so it is important you follow the advice of your oncologist in treating this.  It is not considered serious, but if left untreated can cause dehydration and other bowel issues.

 

Tim--MRF

One of the major side effects from this drug is diarrhea.  The reason for the concern is that it could perforate the bowel which is a bad thing to have.  You need to contact your trial nurse and Dr. about this immediately usually it can be cleared up with steroids.  Do l understand you to say he had his first dose June 18th that would mean he has had 2 or 3 Infusions since then?  Not sure how many doses he has had but yes Ipi does some strange things to the body and it varies from person to person.  Again make sure your trial nurse knows about this.

 

Linda/Kentucky   husband stage IV

I can do ALL things through Christ who strengthens me! Phillipians 4:13

One of the major side effects from this drug is diarrhea.  The reason for the concern is that it could perforate the bowel which is a bad thing to have.  You need to contact your trial nurse and Dr. about this immediately usually it can be cleared up with steroids.  Do l understand you to say he had his first dose June 18th that would mean he has had 2 or 3 Infusions since then?  Not sure how many doses he has had but yes Ipi does some strange things to the body and it varies from person to person.  Again make sure your trial nurse knows about this.

 

Linda/Kentucky   husband stage IV

I can do ALL things through Christ who strengthens me! Phillipians 4:13

One of the major side effects from this drug is diarrhea.  The reason for the concern is that it could perforate the bowel which is a bad thing to have.  You need to contact your trial nurse and Dr. about this immediately usually it can be cleared up with steroids.  Do l understand you to say he had his first dose June 18th that would mean he has had 2 or 3 Infusions since then?  Not sure how many doses he has had but yes Ipi does some strange things to the body and it varies from person to person.  Again make sure your trial nurse knows about this.

 

Linda/Kentucky   husband stage IV

I can do ALL things through Christ who strengthens me! Phillipians 4:13

Sorry this keeps posting twice.

Linda/Kentucky

I can do ALL things through Christ who strengthens me! Phillipians 4:13

Colo/rectal problems are not uncommon wihile taking Ipilimumab and it is a good idea, as with any melanoma treatment to remain vigilant and ask questions and get answers.

Here is a link to a BB about IPI side effects http://www.patientsville.com/medication/ipilimumab_side_effects.htm that you may find helpfull.

 

Charlie S

Not good news here....  The Drs said his liver is functioning at a 1/4 of its capacity...and it will not come back.  I can't believe this.  I know Drs can be wrong and I hope for a miracle.  the disease in his chest progressed - not much, but a little bit.  I keep hoping "this is just ipi and his disease is going to regress spontaneously."  he is in ICU right now and we are preparing for the worst and hoping for the best.  Is this hopeless?

Never give up hope.  I pray that something will start to turn around for you soon.  What did they say about his diarrhea?  Why is he in ICU.  As you know Ipi  "tends to make things worse before getting better" could this be the case?  What are the Dr.'s telling you?  ALWAYS ask questions even if they don't want to answer them and continue to do so you are your husbands health advocate so press on with the questions....

Again I hope thngs start to turn around for you soon.

Linda/Kentucky

I can do ALL things through Christ who strengthens me! Phillipians 4:13